Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 62, NWS Kansas City, MO

April 13, 2014Bates County, Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 13, 2014, 5:40 PM CDT for Bates County, Henry County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 5:40 PM CDT (22:40 UTC)
Expired
Apr 13, 2014, 6:30 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bates County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 5:40 PM CDTHAIL 0.754 E Butler, MO
Apr 13, 5:55 PM CDTHAIL 1Urich, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:02 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 13, 4:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS53 KEAX 132240
SVREAX
MOC013-083-132330-
/O.NEW.KEAX.SV.W.0062.140413T2240Z-140413T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
  HENRY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 630 PM CDT

* AT 536 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ADRIAN TO RICH HILL...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...WINDSOR...MONTROSE...URICH...DEEPWATER...CALHOUN...
  BALLARD...ROCKVILLE...HARTWELL...LA DUE...BROWNINGTON...COAL AND
  TIGHTWAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3805 9425 3805 9429 3845 9428 3846 9409
      3845 9407 3847 9407 3854 9351 3820 9352
      3822 9356 3820 9356 3821 9404 3803 9406
      3803 9408 3805 9416 3804 9419 3805 9421
      3802 9424
TIME...MOT...LOC 2240Z 266DEG 38KT 3839 9424 3811 9423

HAIL...1.00IN
WIND...60MPH

$$

BLAIR
3 follow-up statements
498 
WWUS53 KEAX 132306
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT SUN APR 13 2014

MOC013-132316-
/O.CAN.KEAX.SV.W.0062.000000T0000Z-140413T2330Z/
BATES MO-
606 PM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BATES COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3821 9406 3847 9405 3854 9351 3820 9352
      3822 9356 3820 9356
TIME...MOT...LOC 2306Z 266DEG 41KT 3845 9386 3817 9385

$$

MOC083-132330-
/O.CON.KEAX.SV.W.0062.000000T0000Z-140413T2330Z/
HENRY MO-
606 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY COUNTY
UNTIL 630 PM CDT...

AT 604 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF URICH TO 8 MILES EAST OF APPLETON
CITY...AND MOVING EAST AT 50 MPH.

AT 540 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL 4 MILES
EAST OF BUTLER.

AT 555 PM...A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL IN
URICH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLINTON...WINDSOR...DEEPWATER...CALHOUN...BROWNINGTON...COAL AND
TIGHTWAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3821 9406 3847 9405 3854 9351 3820 9352
      3822 9356 3820 9356
TIME...MOT...LOC 2306Z 266DEG 41KT 3845 9386 3817 9385

HAIL...1.00IN
WIND...60MPH

$$

BLAIR
758 
WWUS53 KEAX 132315
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT SUN APR 13 2014

MOC083-132330-
/O.CON.KEAX.SV.W.0062.000000T0000Z-140413T2330Z/
HENRY MO-
615 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY COUNTY 
UNTIL 630 PM CDT...

AT 614 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CALHOUN TO LOWRY CITY...AND MOVING EAST AT 55 MPH.

AT 540 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL 4 MILES
EAST OF BUTLER.

AT 555 PM...A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL IN
URICH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WINDSOR...CALHOUN...COAL AND TIGHTWAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3821 9397 3834 9392 3848 9396 3854 9351
      3820 9352 3822 9356 3820 9356
TIME...MOT...LOC 2315Z 269DEG 49KT 3847 9366 3820 9372

HAIL...1.00IN
WIND...60MPH

$$

BLAIR
594 
WWUS53 KEAX 132329
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT SUN APR 13 2014

MOC083-132338-
/O.EXP.KEAX.SV.W.0062.000000T0000Z-140413T2330Z/
HENRY MO-
629 PM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY WILL EXPIRE AT
630 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3821 9397 3834 9392 3848 9396 3854 9351
      3820 9352 3822 9356 3820 9356
TIME...MOT...LOC 2328Z 269DEG 49KT 3845 9343 3818 9350

$$

BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:47 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 13, 4:47 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CDT Sun Apr 13 2014

.DISCUSSION...
Issued at 447 PM CDT SUN APR 13 2014

Overview...

Ongoing strong/severe weather associated with developing squall-line
is one of several weather concerns. In addition, a second upper
system further upstream will move through the Central/Southern
Plains later tonight/Monday and bring threat for some minor snow
accumulations. A third concern will be a hard freeze late Monday
night/Tuesday morning and a final forecast challenge will another
system which could bring not only rain on Thursday but it could mix
with snow Thursday night.

Tonight...

Developing squall-line from northwest MO into central OK is expected
to accelerate eastward this evening as an upper trough rotates
northeast through KS and enhances the upper level diffluence. Latest
HRRR and other short-range convective allowing models suggest this
line of strong/severe convection should exit the eastern CWA by 01z.
Combination of moderate instability and a nearly unidirectional
vertical wind profile will support this squall-line while the 0-3km
bulk shear of 25kt and clockwise hodograph in the lowest 1-2
kilometers will be able to support brief meso-circulations along
the squall-line. Damaging winds and large hail will be the primary
severe threats while precipitable water values nearing 3 standard
deviations above average and training of individual cells within the
southern flank of bowing segments will result in short duration but
very heavy rainfall.

Should see an hour or two of post-frontal stratiform rain and
embedded convection before the rain moves out. Wrap around
deformation zone rain is expected to lift northeast through northern
MO this evening while the southwestern CWA could be dry until late
tonight. Strong cold air advection could cool the column
sufficiently across northwest MO to allow for minor snow
accumulations late tonight. In addition, sub-freezing temperatures
are likely for several hours over far northwest MO and extreme
northeast KS.

Monday/Monday night...

A very raw and blustery day anticipated with snow now being
introduced. Temperatures will likely struggle to reach 40, which is
around 25 degrees below average.

Strong/gusty northerly winds will funnel very cold air in behind the
cold front which will spread through the CWA overnight. A second
deeper upper system will track east out of the Central Rockies
tonight and through KS/Southern Plains on Monday. The NAM has been
advertising accumulating snow for several days and the last couple
runs of the GFS and ECWMF have jumped on the bandwagon. We've been
trending colder for the past couple of days and the column looks to
be cold enough now to support minor snow accumulations for west
central MO and adjacent east central KS during the morning hours.
Believe temperatures will warmer enough by afternoon to change to a
rain/snow mix.

Passage of the upper trough Monday night will result in strong
sinking motion and clearing as a surface ridge moves in. A hard
freeze with overnight lows in the mid to upper 20s will require
another headline, possibly being issued during the midnight shift.

Tuesday/Wednesday...

A rather quick transition from northwest to nearly zonal flow will
allow for a modest warm-up with highs reaching the lower 60s by
Wednesday.

Thursday-Sunday...

The next storm system will likely move into the central U.S. by
Thursday. There is considerable differences between the GFS and
ECMWF solutions with the GFS depicting an anomalous deep and closed
upper system. GFS solution suggests potential for minor snow
accumulations. However, due to the degree of uncertainty will not
mention any accumulation but go with a rain/snow mix.

Next Weekend...

Low amplitude upper ridging moves in for Saturday drying things out
but both the ECMWF and GFS spread warm air advection precipitation
into the region. For now will use low PoPs.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1247 PM CDT SUN APR 13 2014

Very messy afternoon with scattered convection early this afternoon
from extreme eastern KS across northern and central MO before a line
of strong/isolated severe storms moves from west to east this
afternoon. This line should affect the terminals before 22z with MVFR
cigs. Winds will switch abruptly to the north and remain strong and
gusty with the passage of the front. Post-frontal rain and embedded
thunderstorms will linger for a couple of hours after frontal
passage.

An area of wrap around rain and drizzle likely to move in later this
evening. Temperatures should be cold enough for a rain/snow mix after
midnight over far northwest MO. Another system moves in from the west
on Monday with the entire column cooling well below zero such that
snow is expected over east central KS/west central MO. Could see
minor accumulations on grassy surfaces.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FREEZE WARNING from 4 AM to 10 AM CDT Monday FOR KSZ025-102.

MO...FREEZE WARNING from 4 AM to 10 AM CDT Monday FOR MOZ001>003-011-
     012.

&&

DISCUSSION...MJ
AVIATION...MJ
Hazardous weather outlook, Apr 13, 6:25 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 AM CDT SUN APR 13 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
625 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
 ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO CHILLICOTHE TO MACON
 MISSOURI. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
 WIDESPREAD HEAVY RAIN IS ALSO ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 UNSEASONABLY COLD TEMPERATURES ARE EXPECTED TUESDAY MORNING ACROSS
 THE REGION. LOWS WILL BE IN THE MID TO UPPER 20S...WHICH MAY DAMAGE
 SENSITIVE VEGETATION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Special weather statement, Apr 13, 4:57 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 PM CDT SUN APR 13 2014

MOZ037-038-044-132230-
JACKSON MO-JOHNSON MO-LAFAYETTE MO-
457 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE...NORTHERN
JOHNSON AND EASTERN JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL
530 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK GROVE...MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ODESSA...HIGGINSVILLE...MAYVIEW...LAKE LAFAYETTE...FAYETTEVILLE AND
  AULLVILLE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 27 AND 55.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3914 9371 3894 9359 3883 9376 3894 9417
      3909 9415
TIME...MOT...LOC 2158Z 286DEG 44KT 3901 9400

LEIGHTON
Local storm report, Apr 13, 4:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             BLUE SPRINGS            39.02N 94.28W
04/13/2014  M0.75 INCH       JACKSON            MO   AMATEUR RADIO

            WINDS ESTIMATED AT 50 MPH TOO.

&&

APIETRYC
Local storm report, Apr 13, 5:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     CAMERON                 39.74N 94.24W
04/13/2014                   DEKALB             MO   EMERGENCY MNGR

            *** 2 INJ *** DAMAGED ROOF BLEW INTO AN APARTMENT COMPLEX
            BREAKING THE WINDOW AND CAUSING 2 INJURIES. REPORT OF
            POWER POLE DOWN AND POWER OUTAGE FROM BROKEN TREE LIMBS.

&&

PMURRAY
Special weather statement, Apr 13, 5:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT SUN APR 13 2014

MOZ015>017-023>025-032-132300-
ADAIR MO-CHARITON MO-GRUNDY MO-LINN MO-LIVINGSTON MO-MACON
MO-SULLIVAN MO-
528 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...NORTHWESTERN MACON...
EASTERN LIVINGSTON...LINN...EASTERN GRUNDY AND NORTHWESTERN CHARITON
COUNTIES IN NORTH CENTRAL MISSOURI...AND SOUTHWESTERN ADAIR COUNTY IN
NORTHEAST MISSOURI UNTIL 600 PM CDT...

AT 522 PM CDT...EMERGENCY MANAGEMENT REPORTED STRONG THUNDERSTORMS
WITH WINDS APPROACHING 40 MPH IN WHEELING. THESE STORMS WILL BE
ALONG A LINE EXTENDING FROM 5 MILES NORTH OF GALT TO 6 MILES
SOUTHWEST OF BROWNING TO HALE...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MILAN...BROOKFIELD...MARCELINE...LINNEUS...BROWNING...LACLEDE...
  GREEN CITY...BUCKLIN...PURDIN...SUMNER...REGER...ROTHVILLE...SAINT
  CATHERINE...WINIGAN AND NEW BOSTON.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 7 PM. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4010 9278 3965 9288 3961 9332 3961 9353
      3994 9341 4020 9352 4036 9297
TIME...MOT...LOC 2227Z 249DEG 40KT 4022 9332 4000 9318
          3962 9328

LEIGHTON
Local storm report, Apr 13, 5:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 W LEAVENWORTH         39.32N 95.04W
04/13/2014                   LEAVENWORTH        KS   EMERGENCY MNGR

            LIVE TREE 20 INCHES IN DIAMETER SNAPPED. TIME ESTIMATED.

&&

PMURRAY
Local storm report, Apr 13, 5:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     RICH HILL               38.10N 94.36W
04/13/2014                   BATES              MO   LAW ENFORCEMENT

            IN RICH HILL, SEMI FLIPPED OVER AND POWER POLE DOWN.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway39 min
Apr 12, 9:15 PM CDTSpecial Weather StatementEAXNodaway45 min
Apr 12, 9:21 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway, Worth39 min
Apr 12, 9:51 PM CDTSpecial Weather StatementEAXPlatte39 min
Apr 12, 10:24 PM CDTSpecial Weather StatementEAXPlatte51 min
Apr 12, 10:53 PM CDTSpecial Weather StatementEAXBuchanan, Clinton52 min
Apr 13, 2:18 AM CDTSpecial Weather StatementEAXJackson27 min
Apr 13, 2:29 AM CDTSpecial Weather StatementEAXLafayette31 min
Apr 13, 2:57 AM CDTSevere Thunderstorm WarningEAXLafayette33 min
Apr 13, 3:25 AM CDTSevere Thunderstorm WarningEAXLafayette, Saline50 min
Apr 13, 4:06 AM CDTSpecial Weather StatementEAXHoward39 min
Apr 13, 4:26 AM CDTSevere Thunderstorm WarningEAXHoward34 min
Apr 13, 5:03 AM CDTSpecial Weather StatementEAXBoone12 min
Apr 13, 6:27 AM CDTSevere Thunderstorm WarningEAXChariton, Randolph33 min
Apr 13, 6:49 AM CDTSevere Thunderstorm WarningEAXRandolph26 min
Apr 13, 7:10 AM CDTSpecial Weather StatementEAXMacon50 min
Apr 13, 3:08 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
Apr 13, 3:42 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte48 min
Apr 13, 4:12 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb33 min
Apr 13, 4:19 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Apr 13, 4:23 PM CDTFreeze WarningEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more200 days
Apr 13, 4:33 PM CDTSevere Thunderstorm WarningEAXCass27 min
Apr 13, 4:57 PM CDTSpecial Weather StatementEAXLafayette33 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningEAXBates51 min
Apr 13, 5:28 PM CDTSpecial Weather StatementEAXLinn, Sullivan32 min
Apr 13, 6:03 PM CDTSpecial Weather StatementEAXAdair, Chariton, Macon42 min
Apr 13, 6:07 PM CDTSpecial Weather StatementEAXSaline23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.